Louisiana, 2007

Lightning Strike in Louisiana, May 30, 2007

May 30, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong thunderstorms developed over the southeast Louisiana in an unstable atmosphere as an upper trough moved across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong thunderstorms developed over the southeast Louisiana in an unstable atmosphere as an upper trough moved across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 15 minutes earlier.

Area forecast discussion, May 30, 1:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT WED MAY 30 2007

.DISCUSSION...GENERALLY WET WEATHER PATTERN LOOKS TO CONTINUE FOR
AT LEAST ONE MORE DAY. PERSISTENT UPPER TROUGH/WEAKNESS REMAINS
OVER THE CENTRAL GULF COAST AREA THIS AFTERNOON. WITH MOISTURE
FLOW CONTINUING TO FILTER IN FROM THE GULF...NUMEROUS SHOWERS AND
TSTMS CONTINUE TO IMPACT THE FORECAST AREA THIS AFTERNOON. DO NOT
REALLY SEE MUCH CHANGE IN THIS PATTERN THROUGH THU BEFORE THE
TROUGH AXIS FINALLY BEGINS TO WEAKEN BY FRI. THIS SHOULD GIVE THE
AREA SOME REPRIEVE FROM THE WET WEATHER AS THE WEEKEND APPROACHES
WITH TEMPERATURES CLIMBING BACK TO NEAR NORMAL AS CLOUD COVER AND
ASSOCIATED RAIN CHANCES DECREASE. THE EXTENDED GUIDANCE STILL
POINTS TO A SURFACE BOUNDARY APPROACHING THE LOWER MISSISSIPPI
VALLEY SUN AND MON AS A BROAD UPPER TROUGH BECOMES ESTABLISHED
ACROSS THE EASTERN CONUS. THE SURFACE BOUNDARY THOUGH LOOKS TO
STALL NORTH OF THE CWA/PWA THROUGH TUE WITH RAIN CHANCES TRENDING
IN THE SLIGHT TO LOW CHANCE CAT THROUGH MID WEEK GIVEN THE
ABUNDANT MOISTURE REMAINING IN PLACE.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  83  65  86 /  50  60  20  30
BTR  67  83  66  87 /  50  60  20  30
MSY  70  83  72  86 /  50  60  20  30
GPT  69  83  68  85 /  50  60  20  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, May 30, 9:35 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1035 AM CDT WED MAY 30 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1035 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL AREA OF LOW PRESSURE CURRENTLY MOVING THROUGH
LOUISIANA AND MISSISSIPPI WILL CONTINUE TO PRODUCE ROUNDS OF
TROPICAL SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.  THE MAIN
THREAT FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND
OCCASIONAL LIGHTNING STRIKES.  RAINFALL TOTALS OF 1 TO 2 INCHES CAN
BE EXPECTED FROM MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY.  SOME
LOCALIZED PONDING OF WATER ON ROADS AND IN LOW LYING AREAS CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGION ON THURSDAY...AS THE UPPER LEVEL LOW BEGINS TO PULL INTO THE
TENNESSEE VALLEY.  MORE SCATTERED ACTIVITY IS EXPECTED ON FRIDAY
AND SATURDAY...AS A SECOND AREA OF LOW PRESSURE MOVES THROUGH THE
AREA.  A COLD FRONT WILL STALL OVER THE REGION SUNDAY NIGHT INTO
MONDAY PROMPTING ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lafourche

When
May 30, 2:00 PM CST
Where
Lafourche County, 5 mi W of Lockport
Property damage
$80,000
Reported by
Newspaper
Coordinates
29.650, -90.633

A lightning strike caused a fire that severely damaged a house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30782.